Alert archive / Alaska / Blizzard Warnings in 2008

Blizzard Warning 58, NWS Anchorage, AK

December 25, 2008

NWS Anchorage, AK issued this blizzard warning at Dec 25, 2008, 4:17 PM AKST. It took effect at Dec 26, 2008, 12:00 AM AKST. It was in force for 29 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 25, 2008, 4:17 PM AKST (01:17 UTC)
In effect from
Dec 26, 2008, 12:00 AM AKST
Expired
Dec 27, 2008, 5:00 AM AKST
In force
29 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK41 PAFC 260117
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
417 PM AKST THU DEC 25 2008

AKZ101-261430-
/X.UPG.PAFC.BZ.A.0031.081226T0900Z-081227T0900Z/
/X.NEW.PAFC.BZ.W.0058.081226T0900Z-081227T0900Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
417 PM AKST THU DEC 25 2008

...BLIZZARD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT
AKST FRIDAY NIGHT FOR TURNAGAIN ARM AND HIGHER ELEVATIONS...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WARNING FOR TURNAGAIN ARM AND HIGHER ELEVATIONS...WHICH IS IN EFFECT FROM
MIDNIGHT TONIGHT TO MIDNIGHT AKST FRIDAY NIGHT. THE BLIZZARD WATCH
IS NO LONGER IN EFFECT.

A DEVELOPING STORM SYSTEM OVER THE NORTHERN GULF OF ALASKA WILL
PRODUCE SNOW AND BLOWING SNOW THROUGH FRIDAY EVENING. SOUTHEAST
WINDS 15 TO 25 MPH WILL SHIFT TO THE NORTHWEST DURING THE
EVENING AND INCREASE TO 25 TO 40 MPH ALONG TURNAGAIN ARM AND
HIGHER ELEVATIONS. SNOW AMOUNTS OF 4 TO 8 INCHES ARE EXPECTED
TONIGHT. BY MIDNIGHT SNOW AND BLOWING SNOW WILL REDUCE
VISIBILITIES BELOW ONE QUARTER MILE AT TIMES. THESE CONDITIONS
WILL PERSIST UNTIL WINDS DIMINISH LATE FRIDAY EVENING.

BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ125-261430-
/X.UPG.PAFC.BZ.A.0031.081226T0900Z-081227T0900Z/
/X.NEW.PAFC.BZ.W.0058.081226T0900Z-081227T0900Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
417 PM AKST THU DEC 25 2008

...BLIZZARD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT
AKST FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT
AKST FRIDAY NIGHT. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. 

A DEVELOPING STORM SYSTEM OVER THE NORTHERN GULF OF ALASKA WILL
PRODUCE SNOW AND BLOWING SNOW THROUGH FRIDAY EVENING. SOUTH TO
EAST WINDS 15 TO 30 MPH WILL SHIFT TO THE NORTHWEST THIS EVENING AND
INCREASE TO 25 TO 40 MPH. SNOW AMOUNTS OF 3 TO 8 INCHES ARE
EXPECTED TONIGHT. BY MIDNIGHT SNOW AND BLOWING SNOW WILL REDUCE
VISIBILITIES TO ONE QUARTER MILE AT TIMES. THESE CONDITIONS WILL
PERSIST UNTIL WINDS DIMINISH LATE FRIDAY EVENING.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ131-261430-
/X.UPG.PAFC.BZ.A.0031.081226T0900Z-081227T0900Z/
/X.NEW.PAFC.BZ.W.0058.081226T0900Z-081227T0900Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
417 PM AKST THU DEC 25 2008

...BLIZZARD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT
AKST FRIDAY NIGHT FOR THOMPSON PASS...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WARNING FOR THOMPSON PASS...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO MIDNIGHT AKST FRIDAY NIGHT. THE BLIZZARD WATCH IS NO LONGER IN
EFFECT.

A DEVELOPING STORM SYSTEM OVER THE NORTHERN GULF OF ALASKA WILL
PRODUCE SNOW AND BLOWING SNOW THROUGH LATE FRIDAY NIGHT FOR
THOMPSON PASS. EXPECT SNOW AMOUNTS OF 4 TO 6 INCHES OVERNIGHT.
NORTHEAST WINDS WILL INCREASE TO 35 MPH THIS EVENING WITH GUSTS TO
50 MPH. BLOWING SNOW WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR
LESS BEGINNING LATE THIS EVENING. LOW VISIBILITIES THROUGH THE PASS
WILL CONTINUE UNTIL FRIDAY EVENING.
 
A BLIZZARD WARNING MEANS SEVERE
WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND
BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY.
THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY
DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY
DISCOURAGED.

$$

AKZ121-261430-
/X.CON.PAFC.WW.Y.0014.000000T0000Z-081226T1500Z/
WESTERN KENAI PENINSULA-
INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER...
COOPER LANDING
417 PM AKST THU DEC 25 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM AKST
FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM AKST
FRIDAY FOR SNOW. 

SNOW WILL CONTINUE THROUGH TONIGHT BEFORE TAPERING OFF EARLY
FRIDAY MORNING. STORM TOTALS OF 6 TO 10 INCHES ARE EXPECTED BY
FRIDAY MORNING...WITH HIGHEST AMOUNTS ALONG THE INLET...INCLUDING
KENAI AND SOLDOTNA.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$
6 follow-up statements
000 
WWAK41 PAFC 260806
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1106 PM AKST THU DEC 25 2008

AKZ101-260915-
/X.CAN.PAFC.BZ.W.0058.081226T0900Z-081227T0900Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
1106 PM AKST THU DEC 25 2008

...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE
BLIZZARD WARNING FOR TURNAGAIN ARM AND THE HIGHER ELEVATIONS.

SNOW SHOWERS AND NORTHWEST WINDS ARE STILL EXPECTED TO DEVELOP
ALONG TURNAGAIN ARM AND OVER THE HIGHER ELEVATIONS OF THE
ANCHROAGE AREA BY MORNING. BUT VISIBILITIES ARE EXPECTED TO REMAIN
ABOVE ONE HALF MILE.

$$

AKZ125-262115-
/X.EXT.PAFC.BZ.W.0058.081226T1300Z-081227T0900Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
1106 PM AKST THU DEC 25 2008

...BLIZZARD WARNING NOW IN EFFECT FROM 4 AM FRIDAY TO MIDNIGHT
AKST FRIDAY NIGHT...

THE BLIZZARD WARNING FOR WESTERN PRINCE WILLIAM SOUND IS NOW IN
EFFECT FROM 4 AM FRIDAY TO MIDNIGHT AKST FRIDAY NIGHT.

A DEVELOPING STORM SYSTEM OVER THE NORTHERN GULF OF ALASKA WILL
PRODUCE SNOW AND BLOWING SNOW THROUGH FRIDAY EVENING. STORM TOTAL 
SNOW AMOUNTS OF 3 TO 8 INCHES ARE EXPECTED BY MORNING. WINDS WILL
SHIFT TO THE NORTHWEST AND INCREASE TO 25 TO 40 MPH BY MORNING.
SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES TO ONE QUARTER
MILE AT TIMES. THESE CONDITIONS WILL PERSIST UNTIL WINDS DIMINISH
LATE FRIDAY EVENING.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ131-262115-
/X.EXT.PAFC.BZ.W.0058.081226T1300Z-081227T0900Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
1106 PM AKST THU DEC 25 2008

...BLIZZARD WARNING NOW IN EFFECT FROM 4 AM FRIDAY TO MIDNIGHT
AKST FRIDAY NIGHT FOR THOMPSON PASS...

THE BLIZZARD WARNING FOR THOMPSON PASS IS NOW IN EFFECT FROM 4 AM
FRIDAY TO MIDNIGHT AKST FRIDAY NIGHT.

A DEVELOPING STORM SYSTEM OVER THE NORTHERN GULF OF ALASKA WILL
PRODUCE SNOW AND BLOWING SNOW THROUGH LATE FRIDAY NIGHT FOR
THOMPSON PASS. EXPECT STORM TOTAL SNOW AMOUNTS OF UP TO 6 INCHES. 
NORTH WINDS WILL ARE EXPECTED TO INCREASE TO 40 MPH BY MORNING.
BLOWING SNOW WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS
AT TIMES. LOW VISIBILITIES THROUGH THE PASS WILL CONTINUE UNTIL
FRIDAY EVENING.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ121-261500-
/X.CON.PAFC.WW.Y.0014.000000T0000Z-081226T1500Z/
WESTERN KENAI PENINSULA-
INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER...
COOPER LANDING
1106 PM AKST THU DEC 25 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM AKST
FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM AKST
FRIDAY. 

SNOW WILL CONTINUE THROUGH TONIGHT BEFORE TAPERING OFF EARLY
FRIDAY MORNING. STORM TOTALS OF 6 TO 10 INCHES ARE EXPECTED BY
FRIDAY MORNING...WITH HIGHEST AMOUNTS ALONG THE INLET...INCLUDING
KENAI AND SOLDOTNA.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$
000 
WWAK41 PAFC 261426
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
526 AM AKST FRI DEC 26 2008

AKZ121-261530-
/X.CAN.PAFC.WW.Y.0014.000000T0000Z-081226T1500Z/
WESTERN KENAI PENINSULA-
INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER...
COOPER LANDING
526 AM AKST FRI DEC 26 2008

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

SNOW HAS DIMINISHED ACROSS THE WESTERN KENAI PENINSULA AND WILL
END BY AFTERNOON WITH LITTLE ADDITIONAL ACCUMULATION.

$$

AKZ125-270100-
/X.EXT.PAFC.BZ.W.0058.000000T0000Z-081227T0100Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
526 AM AKST FRI DEC 26 2008

...BLIZZARD WARNING NOW IN EFFECT UNTIL 4 PM AKST THIS
AFTERNOON FOR WHITTIER...

THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 4 PM AKST THIS
AFTERNOON. 

STRONG WEST WINDS GUSTING TO 75 MPH HAVE DEVELOPED IN WHITTIER
THIS MORNING. THE COMBINATION OF WIND AND ALL OF THE FRESH SNOW
THAT FELL CHRISTMAS DAY AND NIGHT IS PRODUCING WHITE-OUT
CONDITIONS. EXPECT BLIZZARD CONDITIONS TO PERSIST INTO THIS
AFTERNOON AND THEN IMPROVE LATE THIS AFTERNOON THROUGH EVENING
AS WINDS BEGIN TO DIMINISH AND SNOW BECOMES HARD PACKED.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE- OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ131-270100-
/X.EXT.PAFC.BZ.W.0058.000000T0000Z-081227T0100Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
526 AM AKST FRI DEC 26 2008

...BLIZZARD WARNING NOW IN EFFECT UNTIL 4 PM AKST THIS
AFTERNOON THROUGH THOMPSON PASS...

THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 4 PM AKST THIS
AFTERNOON. 

NORTH WINDS HAVE STEADY INCREASED TO 45 MPH THROUGH THOMPSON PASS
EARLY THIS MORNING AND WILL CONTINUE TO INCREASE TO 60 MPH BY THIS
AFTERNOON. THESE WINDS WILL BLOW AROUND THE FRESH SNOW THAT FELL
CHRISTMAS DAY AND NIGHT REDUCING VISIBILITIES TO ONE QUARTER MILE 
OR LESS AT TIMES. CONDITIONS ARE EXPECTED TO IMPROVE BY LATE
THURSDAY AFTERNOON AS THE SNOW BECOMES MORE HARD PACKED. 

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$
000 
WWAK41 PAFC 262021
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1121 AM AKST FRI DEC 26 2008

AKZ125-262130-
/X.CAN.PAFC.BZ.W.0058.000000T0000Z-081227T0100Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
1121 AM AKST FRI DEC 26 2008

...BLIZZARD WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE
BLIZZARD WARNING. 

WINDS HAVE DROPPED AND VISIBILITIES HAVE IMPROVED IN THE WHITTIER
AREA. LOCAL AREAS OF BLOWING SNOW MAY STILL REDUCE VISIBILITIES TO
ONE MILE THROUGH TONIGHT IN TURNAGAIN ARM.
$$

AKZ131-270100-
/X.CON.PAFC.BZ.W.0058.000000T0000Z-081227T0100Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
1121 AM AKST FRI DEC 26 2008

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 PM AKST THIS
AFTERNOON...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 PM AKST THIS
AFTERNOON. 

NORTH WINDS HAVE STEADY INCREASED TO 45 MPH THROUGH THOMPSON PASS
EARLY THIS MORNING AND WILL CONTINUE TO INCREASE TO 60 MPH BY
THIS AFTERNOON. THESE WINDS WILL BLOW AROUND THE FRESH SNOW THAT
FELL CHRISTMAS DAY AND NIGHT REDUCING VISIBILITIES TO ONE QUARTER
MILE OR LESS AT TIMES. CONDITIONS ARE EXPECTED TO IMPROVE BY LATE
THURSDAY AFTERNOON AS THE SNOW BECOMES MORE HARD PACKED.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$
000 
WWAK41 PAFC 270059
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
359 PM AKST FRI DEC 26 2008

AKZ131-271400-
/X.EXT.PAFC.BZ.W.0058.000000T0000Z-081227T1400Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
359 PM AKST FRI DEC 26 2008

...BLIZZARD WARNING NOW IN EFFECT UNTIL 5 AM AKST SATURDAY 
THROUGH THOMPSON PASS...

THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 5 AM AKST SATURDAY
THROUGH THOMPSON PASS. 

STRONG NORTH WINDS 40 TO 55 MPH WITH GUSTS TO 75 MPH THROUGH
THOMPSON PASS CONTINUE THIS EVENING. THESE WINDS WILL BLOW AROUND THE
FRESH SNOW THAT FELL CHRISTMAS DAY AND NIGHT REDUCING VISIBILITIES
TO ONE QUARTER MILE OR LESS AT TIMES. CONDITIONS ARE EXPECTED TO
IMPROVE BY SATURDAY MORNING AS THE SNOW BECOMES MORE HARD PACKED.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$
000 
WWAK41 PAFC 271408
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
508 AM AKST SAT DEC 27 2008

AKZ131-271515-
/X.EXP.PAFC.BZ.W.0058.000000T0000Z-081227T1400Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
508 AM AKST SAT DEC 27 2008

...BLIZZARD WARNING HAS EXPIRED FRO THOMPSON PASS...

THE BLIZZARD WARNING IS NO LONGER IN EFFECT. 

STRONG WINDS CONTINUE THROUGH THOMPSON PASS. LOCALIZED AREAS OF
BLOWING SNOW MAY REDUCE VISIBILITIES TO 1 MILE OR LESS AT TIMES.

$$
000 
WWAK41 PAFC 271419 CCA
WSWAER

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ANCHORAGE AK
518 AM AKST SAT DEC 27 2008

CORRECTED TYPO

AKZ131-271530-
/X.COR.PAFC.BZ.W.0058.000000T0000Z-081227T1400Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
518 AM AKST SAT DEC 27 2008

...BLIZZARD WARNING HAS EXPIRED FOR THOMPSON PASS...

THE BLIZZARD WARNING IS NO LONGER IN EFFECT. 

STRONG WINDS CONTINUE THROUGH THOMPSON PASS. LOCALIZED AREAS OF
BLOWING SNOW MAY REDUCE VISIBILITIES TO 1 MILE OR LESS AT TIMES.

$$

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this blizzard warning went out at Dec 25, 10:20 AM AKST, 5 hours 57 minutes earlier.

Area forecast discussion, Dec 25, 10:20 AM AKST, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
1020 AM AKST THU DEC 25 2008

.MODEL DISCUSSION...GFS AND NAM IN GOOD AGREEMENT ON LOW OVER
SOUTHWEST AND DEVELOPING GULF LOW.  THE GULF LOW IS A TRIPLE POINT
FEATURE THAT FORMS JUST EAST OF KODIAK TODAY MOVES TOWARD MIDDLETON
ISLAND AND THEN REMAINS NEARLY STATIONARY SAT AND SUN AS IT WEAKENS.
HIGH AMPLITUDE RIDGE OVER THE BERING AND EASTERN SIBERIA LOOKING LIKE
A SURE BET.

.ANALYSIS AND UPPER LEVELS...THE UPPER LEVEL TROUGH CURRENTLY OVER
THE SOUTHWEST IS DRIVING THE LOW LEVEL FEATURES. TRIPLE POINT LOW
FORMS AS COLD AIR MOVES OUT OVER THE NORTHWESTERN GULF TODAY.  THIS
TROUGH MOVES EASTWARD POSITIONED OVER THE NORTHERN GULF FRIDAY
MORNING AS THE SURFACE LOW DEEPENS. MAJOR HIGH AMPLITUDE RIDGE FORMS
OVER THE BERING AND SHOULD PERSIST THROUGH NEXT WEEK.

.SHORT TERM FORECAST...
SOUTHWEST...SNOW AND BLOWING SNOW TODAY IN THE SOUTHWEST ZONES.  WEAK
DISTURBANCE NEAR NUNIVAK ISLAND FRIDAY MORNING SHOULD HAVE LITTLE
IMPACT EXPECT OVER THE AK PEN FRIDAY NIGHT.

SOUTHCENTRAL...SNOW WITH AREAS OF BLOWING SNOW TODAY AND TONIGHT.
SOME SNOW SHOWERS FRIDAY MORNING. NORTHWEST WINDS DEVELOPING FRIDAY
MORNING OVER COOK INLET.  EXPECT STRONG GAP WINDS IN THE USUAL PLACES
FRIDAY AND SATURDAY. AREAS OF FOG DEVELOPING LATE FRIDAY NIGHT.

BERING...NORTHWEST FLOW WITH SCATTERED SNOW SHOWERS OVER AK PENINSULA
AND ALEUTIANS FOR THE FORESEEABLE FUTURE.  A WEAK FRONT MOVES OVER
THE EXTREME WESTERN ALEUTIANS SATURDAY NIGHT BUT DISSIPATES IN PLACE
LATE SUNDAY WITHOUT FURTHER EASTWARD PROGRESSION.

.LONG TERM FORECAST...COLD! SOME AREAS OF FOG OTHERWISE...COLD.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZ 155, WWA 161, 151, 121
MARINE...SEE PACKAGES..TOO MANY TO LIST HERE!
FIRE WEATHER...NOT AWARE OF ANY AT THIS TIME

 DEC 08

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 4:00 PM AKSTGale WarningAFC6 days
Dec 25, 4:00 PM AKSTGale WarningAFC60 hr
Dec 25, 4:00 PM AKSTHeavy Freezing Spray WarningAFC6 days
Dec 25, 4:00 PM AKSTHeavy Freezing Spray WarningAFC6 days
Dec 25, 4:00 PM AKSTHeavy Freezing Spray WarningAFC4 days
Dec 25, 4:48 PM AKSTGale WarningAFC6 days
Dec 25, 7:42 PM AKSTHeavy Freezing Spray WarningAFC8 hr
Dec 26, 4:00 AM AKSTSmall Craft AdvisoryAFC115 min
Dec 26, 4:00 AM AKSTSmall Craft AdvisoryAFC3 days
Dec 26, 4:00 AM AKSTHeavy Freezing Spray WarningAFC5 days
Dec 26, 5:55 AM AKSTGale WarningAFC10 hr
Dec 26, 10:07 AM AKSTHigh Wind WarningAFC12 hr
Dec 26, 10:07 AM AKSTStorm WarningAFC18 hr

Nearby

Blizzard Warnings in Alaska, 2008Every blizzard warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.